Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 416, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 21, 2011, 8:28 PM CST for Little River County, Sevier County, Arkansas; Red River County, Texas; McCurtain County, Oklahoma. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 21, 2011, 8:28 PM CST (02:28 UTC)
- Expired
- Nov 21, 2011, 9:30 PM CST
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Sevier County, AR, McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 147 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 21, 8:42 PM CST | TSTM WND GST 70 | Idabel, OK | TRAINED SPOTTER ESTIMATED WINDS AT 70 MPH. HAIL WAS ALSO OCCURRING WITH HEAVY RAINFALL. SIZE UNDETERMINED AT THIS TIME. |
| Nov 21, 9:17 PM CST | TORNADO | 2 Sw Horatio, AR | AN EF0 TORNADO TOUCHED DOWN SW OF HORATIO...JUST WEST OF HWY 41...WHERE NUMEROUS TREES WERE SNAPPED. THE TONRADO CROSSED HWY 41...SNAPPING ADDITIONAL TREES AND RIPPING ROOFING SHINGLES OFF OF A HOME. THE TORNADO CONTINUED ENE...FINALLY LIFTING JUST EAST OF THE |
| Nov 21, 9:20 PM CST | TSTM WND DMG | 1 N Winthrop, AR | TREE DOWN ON HWY 41 BETWEEN WINTHROP AND HORATIO. |
| Nov 21, 9:22 PM CST | TSTM WND GST 58 | De Queen, AR | ASOS PK WND 09050/0322 ON TOP OF A REFLECTIVITY COMMA HEAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 485 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
979
WUUS54 KSHV 220228
SVRSHV
ARC081-133-OKC089-TXC387-220330-
/O.NEW.KSHV.SV.W.0416.111122T0228Z-111122T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 PM CST MON NOV 21 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF CLARKSVILLE...
SOUTHERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
NORTHWESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
WESTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 930 PM CST
* AT 822 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 19 MILES WEST OF IDABEL TO 13
MILES WEST OF IDABEL TO 11 MILES WEST OF IDABEL TO 9 MILES NORTH OF
CLARKSVILLE TO CLARKSVILLE...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROKEN BOW...ARKINDA...WINTHROP...GILLHAM AND LOCKESBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3429 9446 3419 9445 3420 9430 3418 9425
3404 9414 3394 9415 3385 9420 3369 9474
3370 9475 3369 9475 3355 9521 3384 9504
3397 9517 3408 9516 3431 9450
TIME...MOT...LOC 0227Z 250DEG 40KT 3401 9508 3394 9498
3387 9493 3376 9499 3367 9505
$$
062 follow-up statements
096
WWUS54 KSHV 220253
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 PM CST MON NOV 21 2011
ARC081-133-OKC089-TXC387-220330-
/O.CON.KSHV.SV.W.0416.000000T0000Z-111122T0330Z/
LITTLE RIVER AR-SEVIER AR-MCCURTAIN OK-RED RIVER TX-
853 PM CST MON NOV 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR RED RIVER...MCCURTAIN...SEVIER AND LITTLE RIVER COUNTIES...
AT 842 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OAK HILL TO IDABEL TO
6 MILES NORTHWEST OF HARRIS TO BRYARLY...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAWORTH...HOCHATOWN...EAGLETOWN...GOODWATER...WEST LINE...BOKHOMA...
CERROGORDO...MOON...SHINEWELL...AMERICA...WEST OTIS...ARKINDA...DE
QUEEN...GILLHAM...WINTHROP...GENEVA...LOCKESBURG...CENTRAL AND
BELLVIEW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND MAY
CONTAIN LARGE HAIL. STAY AWAY FROM WINDOWS.
&&
LAT...LON 3431 9450 3429 9446 3419 9445 3420 9430
3418 9425 3404 9414 3394 9415 3385 9420
3369 9474 3370 9475 3369 9476 3362 9498
3399 9485 3416 9489
TIME...MOT...LOC 0248Z 250DEG 40KT 3405 9473 3395 9466
3384 9472 3375 9479
$$
06053
WWUS54 KSHV 220325
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CST MON NOV 21 2011
OKC089-TXC387-220334-
/O.CAN.KSHV.SV.W.0416.000000T0000Z-111122T0330Z/
MCCURTAIN OK-RED RIVER TX-
925 PM CST MON NOV 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR RED RIVER AND MCCURTAIN
COUNTIES IS CANCELLED...
LAT...LON 3401 9438 3408 9433 3420 9432 3420 9430
3418 9425 3404 9414 3394 9415 3385 9420
3377 9446
TIME...MOT...LOC 0324Z 274DEG 45KT 3412 9424 3402 9417
3391 9423 3382 9430
$$
ARC081-133-220330-
/O.CON.KSHV.SV.W.0416.000000T0000Z-111122T0330Z/
LITTLE RIVER AR-SEVIER AR-
925 PM CST MON NOV 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR SEVIER AND LITTLE RIVER COUNTIES...
AT 921 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GILLHAM TO GENEVA TO
CENTRAL TO WINTHROP...MOVING EAST AT 45 TO 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOCKESBURG AND BELLVIEW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3401 9438 3408 9433 3420 9432 3420 9430
3418 9425 3404 9414 3394 9415 3385 9420
3377 9446
TIME...MOT...LOC 0324Z 274DEG 45KT 3412 9424 3402 9417
3391 9423 3382 9430
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 2:47 PM CST, 5 hours 41 minutes earlier.
Area forecast discussion, Nov 21, 2:47 PM CST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 247 PM CST MON NOV 21 2011 .DISCUSSION... FRONTAL BOUNDARY LIFTING NORTH THIS AFTERNOON...CURRENTLY ALONG A LINE FROM TYLER TEXAS TO LITTLE ROCK ARKANSAS. CONVERGENCE ALONG THE BOUNDARY HAS RESULTED IN A LINEAR BAND OF SHOWERS AND ISOLATED THUNDERSTORMS FROM PARIS TEXAS TO TEXARKANA AND CAMDEN ARKANSAS. A SURFACE LOW IS FORECAST TO DEEPEN ACROSS CENTRAL TEXAS LATER THIS AFTERNOON AND STREAM NORTHEAST ALONG THE FRONTAL BOUNDARY OVERNIGHT. THIS LOW...COMBINED WITH AN UPPER-LEVEL SHORTWAVE WILL COINCIDE TO PRODUCE THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS THE REGION THROUGH DAYBREAK. ENHANCED UPPER-LEVEL SHEAR AND STEEP MID-LEVEL LAPSE RATES WILL PROVIDE SUFFICIENT INSTABILITY TO PRODUCE AN ENHANCED TORNADO AND HAIL THREAT ALONG THE INTERSTATE 30 CORRIDOR. AS THE COLD FRONT SURGES ACROSS THE REGION...DAMAGING WINDS COULD BE POSSIBLE ACROSS THE REMAINDER OF THE FOUR STATE REGION. FRONTAL BOUNDARY EXITS THE REGION ON TUESDAY...ALLOWING FOR COOLER AND DRIER CONDITIONS AREAWIDE WITH OVERNIGHT LOWS RANGING FROM UPPER 30S TO UPPER 40S AND HIGHS IN THE 70S THROUGH THE END OF THE WEEK. A SECOND FRONTAL SYSTEM FORECAST TO PUSH THROUGH THE REGION DURING THE WEEKEND ALLOWING FOR ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. WITH 1000-500 MB THICKNESS VALUES AROUND 530 DAM ON SUNDAY NIGHT...THE REGION COULD EXPERIENCE ITS FIRST SIGNIFICANT FREEZE FOR THE SEASON. /05/ && .AVIATION... CONTINUING GRADUAL IMPROVEMENT TO VFR EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. HOWEVER...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BRING TEMPORARY LOWER FLIGHT CONDITIONS...MAINLY ALONG AND NORTH OF INTERSTATE 30 INTO THE EARLY EVENING. AFTER 06Z...CEILINGS LOWERING AGAIN TO LOW MVFR AND IFR AREA WIDE. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE FOUR STATE REGION TONIGHT...SPREADING EAST ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AFTER 06Z AND INTO SOUTHWEST ARKANSAS AND NORTH LOUISIANA AFTER 10Z TUESDAY. THE STORMS WILL BRING HAZARDOUS FLIGHT CONDITIONS WITH STRONG WINDS AND EXTREME TURBULENCE. SURFACE WINDS WILL BE DETERMINED BY A COLD FRONT ACROSS NORTHERN PORTIONS THE AREA THIS AFTERNOON...BUT WITH THE FRONT CONTINUING TO MOVE NORTH...WINDS WILL BECOME SOUTH ALL AREAS UP TO 10 KTS BY EARLY EVENING. WINDS WILL SHIFT BACK TO NORTHWEST DURING THE AFTERNOON TUESDAY AFTER FRONTAL PASSAGE. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 74 48 68 46 / 60 70 10 0 0 MLU 65 77 51 67 43 / 20 80 20 0 0 DEQ 60 66 42 65 40 / 100 40 10 0 0 TXK 62 69 45 65 43 / 80 60 10 0 0 ELD 66 74 46 65 41 / 60 80 10 0 0 TYR 64 70 45 67 45 / 80 60 10 0 0 GGG 67 73 45 67 44 / 70 70 10 0 0 LFK 69 78 48 70 45 / 30 80 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/14
Hazardous weather outlook, Nov 21, 11:46 AM CST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CST MON NOV 21 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1146 AM CST MON NOV 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FRONTAL BOUNDARY STALLED ACROSS THE REGION WILL REMAIN THE FOCUS FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS OVERNIGHT. HEAVY RAINFALL WILL BE THE PRIMARY THREAT ALONG WITH DAMAGING WINDS...LARGE HAIL...AND THE POSSIBILITY OF TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR SEVERE WEATHER CONTINUES ACROSS NORTH LOUISIANA AND SOUTHERN ARKANSAS ON TUESDAY MORNING AS THE COLD FRONT MIGRATES EAST ACROSS THE REGION. HEAVY RAINFALL...DAMAGING WINDS...LARGE HAIL... AND ISOLATED TORNADOES...ARE ALL POSSIBLE. THUNDERSTORM CHANCES WILL QUICKLY BEGIN TO DIMINISH BY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL LIKELY BE REQUIRED TONIGHT. 05
In the hours before
Special weather statement, Nov 21, 7:54 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CST MON NOV 21 2011
OKZ077-220300-
MCCURTAIN-
754 PM CST MON NOV 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 900 PM CST...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...HOCHATOWN...MOUNT HERMAN...
PICKENS...PLUNKETVILLE...SHERWOOD...SMITHVILLE AND WATSON...
AT 753 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF OCTAVIA...OR 27
MILES SOUTHEAST OF CLAYTON...MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 9:16 PM CST | Tornado Warning | SHV | Howard, Sevier | 44 min |
| Nov 21, 10:02 PM CST | Severe Thunderstorm Warning | SHV | Howard | 13 min |
| Nov 22, 1:38 AM CST | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion, Upshur | 37 min |
| Nov 22, 6:45 AM CST | River Flood Warning | SHV | McCurtain | 4 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.